Thunderstorm Wind, Scott
- When
- May 31, 1:45 PM EST
- Where
- Scott County, 1 mi SE of Huntsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.400, -84.467
Trees and power lines were reported down southeast of Hunstville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Trees and power lines were reported down southeast of Hunstville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 31, 10:30 AM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1130 AM EDT WED MAY 31 2006 .DISCUSSION...CONVECTION HEADED TOWARD NE PART OF AREA. WILL BUMP UP POPS IN THAT AREA AS WELL AS HIGHER TERRAIN IN E AND NE. ALSO WILL LOWER HIGH TEMPS A COUPLE OF DEGREES IN NE DUE TO INCREASING CLOUD COVER. FATHER SOUTHWEST WILL BLEND INTO NO CHANGES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT WED MAY 31 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-011000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 510 AM EDT (410 AM CDT) WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP WITH DAYTIME HEATING LATE TODAY INTO THIS EVENING ESPECIALLY OVER THE CUMBERLAND PLATEAU AND APPALACHIAN MOUNTAINS. A FEW STORMS MAY BECOME STRONG TO SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A FEW OF THESE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL THURSDAY AFTERNOON THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED THURSDAY AFTERNOON AND NIGHT. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
106 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL PIKEVILLE 35.61N 85.20W
05/29/2006 E0.75 INCH BLEDSOE TN DEPT OF HIGHWAYS
MARBLE TO PENNY SIZE HAIL AT HWY 127 AND ST. ROAD 30 NEAR
PIKEVILLE. REPORTED BY TN D.O.T.
0550 PM TSTM WND DMG 3 S COLLEGEDALE 35.00N 85.05W
05/30/2006 HAMILTON TN UTILITY COMPANY
ONE TREE AND NUMEROUS POWER LINES DOWN 3 MILES SOUTH OF
COLLEGEDALE...NEAR THE GA. BORDER.
&&
GRCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 157 PM EDT WED MAY 31 2006 TNZ045>047-311830- NORTHWEST CARTER-SOUTHEAST CARTER-UNICOI- 157 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORM AFFECTING CARTER AND UNICOI COUNTIES... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAMPTON....MOVING WEST AT 5 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM. GM
The Knoxville radar (KMRX), 99 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509879.